Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advanced Nonlinear Studies

Editor-in-Chief: Ahmad, Shair


IMPACT FACTOR 2017: 1.029
5-year IMPACT FACTOR: 1.147

CiteScore 2017: 1.29

SCImago Journal Rank (SJR) 2017: 1.588
Source Normalized Impact per Paper (SNIP) 2017: 0.971

Mathematical Citation Quotient (MCQ) 2017: 1.03

Print
ISSN
1536-1365
See all formats and pricing
More options …
Volume 18, Issue 2

Issues

Boundedness of Solutions to a Parabolic-Elliptic Keller–Segel Equation in ℝ2 with Critical Mass

Toshitaka Nagai / Tetsuya Yamada
  • Corresponding author
  • Course of General Education (Science), National Institute of Technology, Fukui College, Sabae, Fukui 916-8507, Japan
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2017-06-21 | DOI: https://doi.org/10.1515/ans-2017-6025

Abstract

We consider the Cauchy problem for a parabolic-elliptic system in 2, called the parabolic-elliptic Keller–Segel equation, which appears in various fields in biology and physics. In the critical mass case where the total mass of the initial data is 8π, the unboundedness of nonnegative solutions to the Cauchy problem was shown by Blanchet, Carrillo and Masmoudi [7] under some conditions on the initial data, on the other hand, conditions for boundedness were given by Blanchet, Carlen and Carrillo [6] and López-Gómez, Nagai and Yamada [23]. In this paper, we investigate further the boundedness of nonnegative solutions.

Keywords: Parabolic-Elliptic System; Keller–Segel Equation; Chemotaxis System; Critical Mass, Boundedness of Solutions

MSC 2010: 35B45; 35K15; 35K55

References

  • [1]

    N. D. Alikakos, Lp bounds of solutions of reaction-diffusion equations, Comm. Partial Differential Equations 4 (1979), 827–868. Google Scholar

  • [2]

    C. Bandle, Isoperimetric Inequalities and Applications, Pitman, London, 1980. Google Scholar

  • [3]

    P. Biler, D. Hilhorst and T. Nadzieja, Existence and nonexistence of solutions for a model of gravitational interaction of particles, II, Colloq. Math. 67 (1994), 297–308. CrossrefGoogle Scholar

  • [4]

    P. Biler, G. Karch, P. Laurençot and T. Nadzieja, The 8π-problem for radially symmetric solutions of a chemotaxis model in the plane, Math. Methods Appl. Sci. 29 (2006), 1563–1583. Google Scholar

  • [5]

    P. Biler and T. Nadzieja, Existence and nonexistence of solutions for a model of gravitational interaction of particles. I, Colloq. Math. 66 (1994), 319–334. Google Scholar

  • [6]

    A. Blanchet, E. Carlen and J. A. Carrillo, Functional inequalities, thick tails and asymptotics for the critical mass Patlak–Keller–Segel model, J. Funct. Anal. 262 (2012), 2142–2230. CrossrefGoogle Scholar

  • [7]

    A. Blanchet, J. A. Carrillo and N. Masmoudi, Infinite time aggregation for the critical Patlak–Keller–Segel model in 2, Comm. Pure Appl. Math. 61 (2008), 1449–1481. Google Scholar

  • [8]

    A. Blanchet, J. Dolbeault, M. Escobedo and J. Fernández, Asymptotic behavior for small mass in the two-dimensional parabolic-elliptic Keller–Segel model, J. Math. Anal. Appl. 361 (2010), 533–542. CrossrefGoogle Scholar

  • [9]

    A. Blanchet, J. Dolbeault and B. Perthame, Two-dimensional Keller–Segel model: Optimal critical mass and qualitative properties of the solutions, Electron. J. Differential Equations 2006 (2006), Paper No. 44. Google Scholar

  • [10]

    J. Campos and J. Dolbeault, Asymptotic estimates for the parabolic-elliptic Keller–Segel model in the plane, Comm. Partial Differential Equations 39 (2014), 806–841. CrossrefGoogle Scholar

  • [11]

    E. A. Carlen and A. Figalli, Stability for a GNS inequality and the Log-HLS inequality, with application to the critical mass Keller–Segel equation, Duke Math. J. 162 (2013), 579–625. CrossrefGoogle Scholar

  • [12]

    S. Childress and J. K. Percus, Nonlinear aspects of chemotaxis, Math. Biosci. 56 (1981), 217–237. CrossrefGoogle Scholar

  • [13]

    J. I. Díaz and T. Nagai, Symmetrization in a parabolic-elliptic system related to chemotaxis, Adv. Math. Sci. Appl. 5 (1995), 659–680. Google Scholar

  • [14]

    J. I. Díaz, T. Nagai and J. M. Rakotoson, Symmetrization techniques on unbounded domains: Application to a chemotaxis system in N, J. Differential Equations 145 (1998), 156–183. Google Scholar

  • [15]

    M. A. Herrero and J. J. L. Velázquez, Singularity patterns in a chemotaxis model, Math. Ann. 306 (1996), 583–623. CrossrefGoogle Scholar

  • [16]

    T. Hillen and K. J. Painter, A user’s guide to PDE models for chemotaxis, J. Math. Biol. 58 (2008), 183–217. Google Scholar

  • [17]

    D. Horstmann, From 1970 until present: The Keller–Segel model in chemotaxis and its consequences. I, Jahresber. Dtsch. Math.-Ver. 105 (2003), 103–165. Google Scholar

  • [18]

    W. Jäger and S. Luckhaus, On explosions of solutions to a system of partial differential equations modeling chemotaxis, Trans. Amer. Math. Soc. 329 (1992), 819–824. CrossrefGoogle Scholar

  • [19]

    E. F. Keller and L. A. Segel, Initiation of slime mold aggregation viewed as an instability, J. Theoret. Biol. 26 (1970), 399–415. CrossrefGoogle Scholar

  • [20]

    M. Kurokiba, T. Nagai and T. Ogawa, The uniform boundedness and threshold for the global existence of the radial solution to a drift-diffusion system, Commun. Pure Appl. Anal. 5 (2006), 97–106. Google Scholar

  • [21]

    M. Kurokiba and T. Ogawa, Finite time blow-up of the solution for a nonlinear parabolic equation of drift-diffusion type, Differential Integral Equations 16 (2003), 427–452. Google Scholar

  • [22]

    E. H. Lieb and M. Loss, Analysis, Grad. Stud. Math. 14, American Mathematical Society, Providence, 2001. Google Scholar

  • [23]

    J. López-Gómez, T. Nagai and T. Yamada, The basin of attraction of the steady-states for a chemotaxis model in 2 with critical mass, Arch. Ration. Mech. Anal. 207 (2013), 159–184. Google Scholar

  • [24]

    J. López-Gómez, T. Nagai and T. Yamada, Non-trivial ω-limit sets and oscillating solutions in a chemotaxis model in 2 with critical mass, J. Funct. Anal. 266 (2014), 3455–3507. Google Scholar

  • [25]

    S. Luckhaus, Y. Sugiyama and J. J. L. Velázquez, Measure valued solutions of the 2D Keller–Segel system, Arch. Ration. Mech. Anal. 206 (2012), 31–80. CrossrefGoogle Scholar

  • [26]

    N. Mizoguchi and T. Senba, Type II blowup solutions to a simplified chemotaxis system, Adv. Differential Equations 17 (2007), 505–545. Google Scholar

  • [27]

    J. Mossino, Inégalités isopérimétriques et applications en physique, Hermann, Paris, 1984. Google Scholar

  • [28]

    T. Nagai, Blow-up of radially symmetric solutions to a chemotaxis system, Adv. Math. Sci. Appl. 5 (1995), 581–601. Google Scholar

  • [29]

    T. Nagai, Convergence to self-similar solutions for a parabolic-elliptic system of drift-diffusion type in 2, Adv. Differential Equations 16 (2011), 839–866. Google Scholar

  • [30]

    T. Nagai, Global existence and decay estimates of solutions to a parabolic-elliptic system of drift-diffusion type in 2, Differential Integral Equations 24 (2011), 29–68. Google Scholar

  • [31]

    T. Nagai and T. Ogawa, Brezis-Merle inequalities and applications to the global existence of the Cauchy problem of the Keller–Segel system, Commun. Contemp. Math. 13 (2011), 795–812. CrossrefGoogle Scholar

  • [32]

    T. Nagai and T. Ogawa, Global existence of solutions to a parabolic-elliptic system of drift-diffusion type in 2, Funkcial. Ekvac. 59 (2016), 67–112. Google Scholar

  • [33]

    J. M. Rakotoson, Réarrangement relatif: Un instrument d’estimations dans les problèmes aux limites, Springer, Berlin, 2008. Google Scholar

  • [34]

    T. Senba, Grow-up rate of a radial solution for a parabolic-elliptic system in 2, Adv. Differential Equations 14 (2009), 1155–1192. Google Scholar

  • [35]

    T. Senba, Bounded and unbounded oscillating solutions to a parabolic-elliptic system in two dimensional space, Commun. Pure Appl. Anal. 12 (2013), 1861–1880. CrossrefGoogle Scholar

  • [36]

    T. Senba and T. Suzuki, Chemotactic collapse in a parabolic-elliptic system of mathematical biology, Adv. Differential Equations 6 (2001), 21–50. Google Scholar

  • [37]

    T. Suzuki, Free Energy and Self-Interacting Particles, Progr. Nonlinear Differential Equations Appl. 62, Birkhäuser, Boston, 2005. Google Scholar

  • [38]

    G. Wolansky, On steady distributions of self-attracting clusters under friction and fluctuations, Arch. Rational Mech. Anal. 119 (1992), 355–391. CrossrefGoogle Scholar

About the article


Received: 2017-05-09

Revised: 2017-05-25

Accepted: 2017-05-25

Published Online: 2017-06-21

Published in Print: 2018-04-01


Funding Source: Japan Society for the Promotion of Science

Award identifier / Grant number: JP15KT0019

This work was supported by JSPS KAKENHI, Grant Number JP15KT0019.


Citation Information: Advanced Nonlinear Studies, Volume 18, Issue 2, Pages 337–360, ISSN (Online) 2169-0375, ISSN (Print) 1536-1365, DOI: https://doi.org/10.1515/ans-2017-6025.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in